What is the minimum amount of time someone can use finasteride and then stop and see “catch up loss”? I am 35 and have very minor hair loss and I am afraid if I start, and get sides, et, or am not comfortable with the pill, and can’t tough them out, that my hairloss will accelerate much faster than it was previously. What would you consider an appropriate amount of time to use the drug, quit, and get catch up loss?
Also, what do the shed hairs say about my MPB or loss? Is there a difference if I am shedding long/thick hairs vs wispy ones? In normal shedding and accelerated/catch up shedding, should a “bulb” be attached?
Catch up hair loss takes about 1 to 3 months after stopping Propecia. Hair loss will accelerate to “catch up” to the point where you would have been if you never had taken Propecia in the first place. You will NOT have more hair loss than if you’d never taken Propecia.
The bulb at the end can be normal and isn’t a concern. I’m not sure what you’re seeing as far as the long/thick hairs, but you might just be describing normal hair cycling.